Alert archive / South Dakota / Wind Chill Advisories in 2022

Wind Chill Advisory 13, NWS Sioux Falls, SD

December 24, 20224 states

NWS Sioux Falls, SD issued this wind chill advisory at Dec 24, 2022, 2:36 PM CST for 4 states. It took effect at Dec 24, 2022, 6:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2022, 2:36 PM CST (20:36 UTC)
In effect from
Dec 24, 2022, 6:00 PM CST
Expired
Dec 25, 2022, 8:00 AM CST
In force
14 hr
Issued by
NWS Sioux Falls, SD
All 42 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2022-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2022-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WWUS43 KFSD 242036
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
236 PM CST Sat Dec 24 2022

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-250445-
/O.NEW.KFSD.WC.Y.0013.221225T0000Z-221225T1400Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Jerauld-
Sanborn-Miner-Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha-
Douglas-Hutchinson-Turner-Bon Homme-Yankton-Union-
236 PM CST Sat Dec 24 2022

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and central, east central, south 
  central and southeast South Dakota.

* WHEN...From 6 PM this evening to 8 AM CST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
3 follow-up statements
105 
WWUS43 KFSD 250320
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
920 PM CST Sat Dec 24 2022

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>056-058>062-064>071-251400-
/O.CON.KFSD.WC.Y.0013.000000T0000Z-221225T1400Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Jerauld-
Sanborn-Miner-Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha-
Douglas-Hutchinson-Turner-Bon Homme-Yankton-Union-
920 PM CST Sat Dec 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 35
  below zero.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and central, east central, south 
  central and southeast South Dakota.

* WHEN...Until 8 AM CST Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
392 
WWUS43 KFSD 250907
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
307 AM CST Sun Dec 25 2022

MNZ071-072-080-081-SDZ040-251715-
/O.NEW.KFSD.WW.Y.0020.221225T1800Z-221226T0600Z/
/O.CON.KFSD.WC.Y.0013.000000T0000Z-221225T1400Z/
Lincoln-Lyon-Murray-Cottonwood-Brookings-
307 AM CST Sun Dec 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

* WHAT...For the Wind Chill Advisory, very cold wind chills. 
  Wind chills as low as 30 below zero. For the Winter Weather 
  Advisory, snow expected. Total snow accumulations of 2 to 5 
  inches.

* WHERE...In Minnesota, Lincoln, Lyon, Murray and Cottonwood 
  Counties. In South Dakota, Brookings County.

* WHEN...For the Wind Chill Advisory, until 8 AM CST this 
  morning. For the Winter Weather Advisory, from noon today to 
  midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The cold wind 
  chills could cause frostbite on exposed skin in as little as 
  30 minutes.

* ADDITIONAL DETAILS...Briefly heavy snowfall rates are possible
  this afternoon. Be prepared for rapid changes in visibility.
  Areas of blowing and drifting snow are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ038-052-053-058-059-064-251715-
/O.NEW.KFSD.WW.Y.0020.221225T2300Z-221226T0900Z/
/O.CON.KFSD.WC.Y.0013.000000T0000Z-221225T1400Z/
Beadle-Jerauld-Sanborn-Aurora-Davison-Douglas-
307 AM CST Sun Dec 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM CST MONDAY...

* WHAT...For the Wind Chill Advisory, very cold wind chills. Wind
  chills as low as 25 below zero. For the Winter Weather Advisory,
  blowing snow expected, with mixed precipitation possible. Total
  snow accumulations of up to one inch and ice accumulations of a
  light glaze. Winds gusting as high as 50 mph.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...For the Wind Chill Advisory, until 8 AM CST this 
  morning. For the Winter Weather Advisory, from 5 PM this 
  afternoon to 3 AM CST Monday.

* IMPACTS...Plan on slippery road conditions. Blowing snow could 
  significantly reduce visibility. The cold wind chills could 
  cause frostbite on exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...A brief period of sleet or light freezing
  rain is possible during the late morning or early afternoon.
  Please monitor for updates if you have travel plans. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ050-057-063-251715-
/O.NEW.KFSD.WW.Y.0020.221225T2300Z-221226T0900Z/
Gregory-Brule-Charles Mix-
307 AM CST Sun Dec 25 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM CST MONDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of up to one inch. Winds gusting as high as 55 mph.

* WHERE...Gregory, Brule and Charles Mix Counties.

* WHEN...From 5 PM this afternoon to 3 AM CST Monday.

* IMPACTS...Plan on slippery road conditions. Blowing snow could 
  significantly reduce visibility. Gusty winds could bring down 
  tree branches.

* ADDITIONAL DETAILS...A brief period of sleet or light freezing
  rain is possible during the late morning or early afternoon.
  Please monitor for updates if you have travel plans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014-
SDZ039-054>056-060>062-065>071-251400-
/O.CON.KFSD.WC.Y.0013.000000T0000Z-221225T1400Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon-
Dakota-Kingsbury-Miner-Lake-Moody-Hanson-McCook-Minnehaha-
Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Union-
307 AM CST Sun Dec 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and east central and southeast 
  South Dakota.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
152 
WWUS43 KFSD 251406
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
806 AM CST Sun Dec 25 2022

MNZ071-072-080-081-SDZ040-252215-
/O.EXP.KFSD.WC.Y.0013.000000T0000Z-221225T1400Z/
/O.CON.KFSD.WW.Y.0020.221225T1800Z-221226T0600Z/
Lincoln-Lyon-Murray-Cottonwood-Brookings-
806 AM CST Sun Dec 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...
...WIND CHILL ADVISORY HAS EXPIRED...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches.

* WHERE...In Minnesota, Lincoln, Lyon, Murray and Cottonwood 
  Counties. In South Dakota, Brookings County.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The cold wind 
  chills as low as 20 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Briefly heavy snowfall rates are possible
  this afternoon. Be prepared for rapid changes in visibility.
  Areas of blowing and drifting snow are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

SDZ038-052-053-058-059-064-252215-
/O.EXP.KFSD.WC.Y.0013.000000T0000Z-221225T1400Z/
/O.CON.KFSD.WW.Y.0020.221225T2300Z-221226T0900Z/
Beadle-Jerauld-Sanborn-Aurora-Davison-Douglas-
806 AM CST Sun Dec 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM CST MONDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

* WHAT...Blowing snow expected, with mixed precipitation 
  possible. Total snow accumulations of up to one inch and ice 
  accumulations of a light glaze. Winds gusting as high as 50 mph.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...From 5 PM this afternoon to 3 AM CST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...A brief period of sleet or light freezing
  rain is possible during the late morning or early afternoon.
  Please monitor for updates if you have travel plans. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014-
SDZ039-054>056-060>062-065>071-251515-
/O.EXP.KFSD.WC.Y.0013.000000T0000Z-221225T1400Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon-
Dakota-Kingsbury-Miner-Lake-Moody-Hanson-McCook-Minnehaha-
Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Union-
806 AM CST Sun Dec 25 2022

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chills will again fall to 10 below to 20 below later tonight
into Monday morning.

$$

SDZ050-057-063-252215-
/O.CON.KFSD.WW.Y.0020.221225T2300Z-221226T0900Z/
Gregory-Brule-Charles Mix-
806 AM CST Sun Dec 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM CST MONDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of up to one inch. Winds gusting as high as 55 mph.

* WHERE...Gregory, Brule and Charles Mix Counties.

* WHEN...From 5 PM this afternoon to 3 AM CST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. Gusty winds could 
  bring down tree branches.

* ADDITIONAL DETAILS...A brief period of sleet or light freezing
  rain is possible during the late morning or early afternoon.
  Please monitor for updates if you have travel plans.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 2:33 PM CST, 3 minutes earlier.

Area forecast discussion, Dec 24, 2:33 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
233 PM CST Sat Dec 24 2022

.SHORT TERM...(This Evening through Sunday Night)
Issued at 232 PM CST Sat Dec 24 2022

Concerns for this forecast center around Christmas Day, and more
specifically Christmas night and early Monday morning.

For tonight, northerly flow aloft will gradually shift east and
weaken, which will allow some less cold air to build eastward. But
with light winds tonight and clouds not expected to increase until
late tonight temperatures will be cold. Expecting lows of about -13
to -20 most locations.

Christmas Day will see warm advection in the low to mid levels
spread east as a fairly strong, compact clipper system drops south
into the western High Plains. This warm advection will bring some
increase elevated moisture with it, but will be fighting through the
remaining dry arctic air mass. This will likely make precipitation
production during the day difficult. As we get more into the
afternoon the moisture may deepen enough that snow will be more
likely, but likely confined to parts of southwest MN where the
stronger forcing is expected to be. If there is a small pivot point
that can set up as the system drops south it looks like it would be
from about Brookings to Storm Lake. The main importance of this
pivot point is the potential for a slight longer period of snow and
some slightly enhanced snowfall totals. For now still not
anticipating this to be a heavier snow event but still some
potential for a band of 1-3 inches, specifically near and east of
the aforementioned line. The latest EC Ensemble and GEFS also point
towards this location as the better chance. There remains a small
chance for mixed precipitation mainly west of the James River but
for now moisture remains on the lower side so the chances are pretty
small.

But, more importantly than the snow amounts with this system will be
the winds behind it. First the good, we are not expecting a long,
drawn out period of strong winds and snow, this would likely see the
worst conditions confined to 2-6 hours at any one location. Now for
the bad, models continue to come into general agreement that strong
CAA on the backside of this clipper will generate some light snow
and strong winds, likely gust of 30-40 mph, possibly around 50 mph
with the initial surge of strong CAA. This could create brief near
zero visibilities but again these conditions would likely be the
worst for just an hour or two. Also noted in the models is the
potential for some minor instability in the form of saturated EPV
above roughly the 850 mb front along and just ahead of the main push
of CAA which might aid in picking up a quick half an inch of snow
before the stronger winds which would support some blowing snow
issues. The higher snow amounts continue to remain east of the
strongest winds so there is still a disconnect between the two.

.LONG TERM...(Monday through Saturday)
Issued at 232 PM CST Sat Dec 24 2022

Monday will prove to be a cold day as northerly winds decrease
through the day and high pressure builds south. Highs should only be
in the single digits with some potential for wind chills below -25
if winds are a bit stronger than forecast. High pressure moves
through quickly on Monday night and will keep temperatures from
getting too cold. We may even see rising temperatures.

Tuesday an upper ridge builds in Tuesday along with some welcome WAA. At the
surface winds are on the breezy side, 15 to 20 mph out of the SSW. A warm front
will help temperatures finally break above freezing for about half of the CWA,
upper 30s along the Mo River Valley, right around 32 along the I-29 corridor,
and 30ish for southwestern MN and northwestern IA.

Even warmer for Wednesday, with highs in the mid to upper 30s for all for all!
Temperatures at the 500, 700, and 850 mb levels are all in the upper 90 percent
of climatology. Later in the day a short upper wave and surface low skirts to
the north, dragging a cold front through. Surface winds behind the front are
light out of the northwest. CAA advection behind the front tempers our warm up
just a little bit for Thursday. Off to the west, a trough digs in over the PNW.
By mid-day Thursday we begin to see signals of potential precipitation. Surface
high temperatures are in the mid 30s, lows for overnight low to mid 20s. The
temperature profiles suggest if we do see precipitaiton it may be of the mixed
variety, possibly sleet or freezing rain. The trough continues to dig deep into
the southern US, precipitation chances continue into Friday and Saturday.
Temperature profiles during this time period flirt with the freezing line,
meaning again we may see periods of mixed precipitation until the profile falls
well below freezing by Saturday. Precipitable water for Thursday through
Saturday are in the 90th percentil for climatology. The majority of the area
could receive up to 0.5 inches of liquid equivalent. Highs for Friday and
Saturday are in the mid to upper 30s south of I90, low to mid 30s north. Lows
will be in the 20s Friday, and teens Saturday. It is important to note that the
model guidance is not in high agreement on track and timing for this system.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1128 AM CST Sat Dec 24 2022

Mainly VFR conditions through the period. There will still be some
MVFR visibilities near and east of the Buffalo Ridge this
afternoon for blowing snow. Light snow may develop by late
Christmas morning near highway 14 but confidence not high in this
just yet. The better chances for snow will be in southwest MN
tomorrow afternoon.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...08
LONG TERM...AJP
AVIATION...08
Hazardous weather outlook, Dec 24, 3:51 AM CST, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
351 AM CST Sat Dec 24 2022

SDZ050-052-057-058-063-064-251000-
Gregory-Jerauld-Brule-Aurora-Charles Mix-Douglas-
351 AM CST Sat Dec 24 2022

This Hazardous Weather Outlook is for portions of central South
Dakota and south central South Dakota.

.DAY ONE...Today and Tonight

Wind chills readings will ease into the teens below zero this
afternoon, before falling back into the 20s below zero tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong west-northwest winds are expected to develop Sunday night,
with gusts as high as 40 to 50 mph possible. There is a chance of
a light wintry mix or light snow accompanying the strong winds. If
light snow, the strong winds could result in reduced visibility in
blowing snow.

Sub-zero wind chills are expected at times through Monday night,
most likely during the nighttime and early morning hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ001-002-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038-039-
053>056-059>062-065>071-251000-
Lyon-Osceola-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-
Woodbury-Ida-Rock-Dixon-Dakota-Beadle-Kingsbury-Sanborn-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
351 AM CST Sat Dec 24 2022

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska, east
central South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Wind chills readings will ease into 15 below to 25 below zero
range this afternoon, before falling back into the 20s to lower
30s below zero tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A clipper system will bring a chance of light snow Sunday
afternoon into Sunday night. Snowfall amounts will likely remain
less than an inch. However, northwest winds increase Sunday night,
with gusts of 25 to 40 mph possible. The gusty winds could result
in patchy blowing and drifting snow.

After a brief reprieve on Sunday, sub-zero wind chills will return
Sunday night into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ003-MNZ071-072-080-081-089-090-097-SDZ040-251000-
Dickinson-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Brookings-
351 AM CST Sat Dec 24 2022

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, and east central South Dakota.

.DAY ONE...Today and Tonight

Wind chills readings will ease into 20s below zero range this
afternoon, before falling back into the lower 30s below zero
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A clipper system will bring a period of snow to the area Sunday
afternoon into Sunday night. Snowfall amounts of 1 to 2 inches are
possible. Breezy northwest winds will develop later Sunday night,
which could result in patchy blowing and drifting snow.

Wind chills may ease toward zero Sunday afternoon, but otherwise
sub-zero wind chills will persist through Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 5:47 AM CSTWinter Weather AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 1 more6 hr

Nearby

Wind Chill Advisories in South Dakota, 2022Wind Chill Advisories in Iowa, 2022Wind Chill Advisories in Minnesota, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.